Article Text

PDF

Megaloblastic anaemia associated with the oral contraceptive pill
  1. Michael M. Meguid,
  2. Walter Y. Loebl

    Abstract

    A 27-year-old housewife suffered from severe headaches for a period of 2 years which developed after she started taking an oral contraceptive pill. During this time she gradually developed folic acid deficiency anaemia. This resulted from the inhibition by ‘the pill’ of the intestinal conjugase system required to deconjugate polyglutamic folate. The patient's headache did not recur after stopping the pill and her anaemia improved with folic acid supplement. The relation between folic acid metabolism and ‘the pill’ is discussed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.